Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
December 7, 2003

Blood Tests and Insulin Injections

Question from Las Vegas, Nevada, USA:

I've had diabetes all my life. I'm 13 and type 1. Just a year ago I moved to a different state and the doctor here tells me I have to use the shots instead of pills that I was on right before I moved. The shots burn every time I get them. I get two a day and I can't stand it. What does it mean when the injection burns?

Answer:

You should discuss this with your physician and diabetes nurse educator. It could be you are giving the insulin incorrectly and this is the cause of the discomfort. Too shallow injections may burn. Cold insulin may feel uncomfortable. It also could be that you are allergic to the insulin being used and an alternative insulin would be suggested. Your diabetes team should probably watch you actually draw up and administer the insulin so that they can problem solve with you.

SB